Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Sep 12, 2021, 5:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2021, 5:21 PM MDT (23:21 UTC)
- Expired
- Sep 12, 2021, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
- Hail
- 0.25 in
- Wind
- 50
The radar
The Pocatello radar (KSFX), 157 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS85 KRIW 122321
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
521 PM MDT Sun Sep 12 2021
WYZ012-013-122345-
Jackson Hole-Teton and Gros Ventre Mountains-
521 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of northern Lincoln and
southwestern Teton Counties through 545 PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hoback, or 10 miles southwest of Jackson, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hoback around 530 PM MDT.
Rafter J Ranch around 535 PM MDT.
Jackson around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4320 11094 4334 11104 4360 11057 4337 11038
TIME...MOT...LOC 2321Z 239DEG 27KT 4333 11086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Sep 12, 5:13 PM MDT, 8 minutes earlier.
Area forecast discussion, Sep 12, 5:13 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Riverton WY 513 PM MDT Sun Sep 12 2021 .SHORT TERM...(Tonight through Monday night) Issued at 145 PM MDT Sun Sep 12 2021 Scattered cumulus clouds are common over the region early this afternoon. Breezy areas have developed in the mountains and in the normal wind corridors. Isolated showers are possible in the west and south through sunset. Cannot rule out a stray storm along the Colorado/WY border through sunset. The main forecast issue tonight will be the weak weather system and cool front that moves west to east across the area. All models develop showers and isolated storms over the west between 00Z and 03Z. Then this activity is forecast to move east and encompass much of the south and central zones late this evening through the overnight hours. An upper level jet streak moves through the region which will help support the showers and storms. The north zones look to see only isolated showers from this system. Low temps tonight will be in the 40s and 50s. Some showers may linger until 16Z across the south zones and southern Natrona county. Otherwise, Monday morning will be dry. Then Monday afternoon, isolated showers and storms will develop over the region as low and mid level moisture lingers over the area. With some sunshine and a little upper level support, there should be some convection, especially over the mountains, then moving east onto the lower elevations. High temps will be in the 70s for the most part. A few places may only make the upper 60s. It will be locally breezy Monday afternoon. Yet another weak weather system moves through Monday night with an upper level jet streak passing through northern WY. Scattered showers and a few storms will occur over the north and east zones Monday night until daybreak Tuesday. The best chance for this activity will be from the Bighorn mountains south through most of Natrona county. Isolated showers or storms are expected over the rest of the region Monday evening, then drying out by midnight or shortly after 06Z. Low temps will be in the 40s to around 50 with some 30s in the western valleys. .LONG TERM...(Tuesday through Sunday) Issued at 145 PM MDT Sun Sep 12 2021 The long term will start with westerly flow across the forecast area. This will keep us in the drier and warmer air, as well as allowing for some stronger winds. Fire weather concerns do still look the best for Thursday under these conditions. For the big picture, a broad trough will slowly track eastward across the northern ties states and Canada Wednesday and Thursday. This trough will clip the north slightly on Thursday for some isolated showers, however models remain in disagreement on the speed of movement for this large pattern. The flow will turn more southwesterly for Friday and the weekend as a stronger trough digs southward along the west coast. By Saturday there looks to be a short wave moving through and some showers in the west and northwest. The trough will shift eastward, moving onto land by Sunday, with all models except for the GFS in agreement on the speed. The GFS is now the drier model, but we will go with some showers on Sunday. Confidence is not very high at this point for the end of the period. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 512 PM MDT Sun Sep 12 2021 VFR conditions are expected to continue through the TAF period. Some MVFR/IFR conditions are possible with any convective rain showers due to downpours. An initial round of showers and storms is expected to impact terminals KJAC and KRKS between 00Z and 04Z/Monday before tapering off. The second round of VCSH is expected to develop after 07Z/Monday impacting terminals KBPI, KPNA and KWRL before spreading eastward and impacting terminals KRIW and KLND after 08Z/Monday and lastly impacting site KCPR after 10Z/Monday. Any shower or storm could create some gusty, erratic outflows and brief MVFR/IFR conditions. Mountaintop obscuration will also be possible with the lowered ceilings and VCSH. VCSH will taper off west to east after 11Z/Monday before exiting the area after 14Z/Monday. Wind will gradually diminishing after 00Z/Monday before picking up again across terminals KBPI, KCPR, KJAC, KPNA and KRKS after 17Z/Monday with gusts between 20 and 25 knots. Ceilings will also increase toward the end of the period. Please see the Aviation Weather Center and/or CWSU, ZDV and ZLC for the latest information on smoke, icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 145 PM MDT Sun Sep 12 2021 Isolated showers or storms may occur in the west and south until sunset. The gusty wind will diminish around sunset. Showers and isolated thunderstorms will form in west after sunset. This activity will spread into the central and south zones during the night. A wetting rain is possible for some places. The north zones will be mostly dry with very isolated showers tonight. Monday morning, rain showers will linger in the south zones until 16Z. Monday afternoon, isolated showers and thunderstorms will develop over the region. This activity will end in the west and central Monday evening. However, showers and isolated storms will occur through late Monday night from the Bighorn mountains to Natrona county. A wetting rain may occur in these areas Monday night. Breezy areas will occur Monday afternoon into the early evening. Tuesday looks dry for the region with light wind. Temperatures will be seasonal through Tuesday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...Swanson AVIATION...Vorst FIRE WEATHER...AR
Hazardous weather outlook, Sep 12, 2:11 AM MDT, 15 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 211 AM MDT Sun Sep 12 2021 WYZ001>020-022>030-131200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 211 AM MDT Sun Sep 12 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated thunderstorms possible late today and tonight, especially across the southern half of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday...Isolated thunderstorms possible for much of the area. Wednesday...Elevated fire weather conditions especially in the lower elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. TEAM RIVERTON
In the hours before
Special weather statement, Sep 12, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
521 PM MDT Sun Sep 12 2021
WYZ012-013-122345-
Jackson Hole-Teton and Gros Ventre Mountains-
521 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of northern Lincoln and
southwestern Teton Counties through 545 PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hoback, or 10 miles southwest of Jackson, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hoback around 530 PM MDT.
Rafter J Ranch around 535 PM MDT.
Jackson around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4320 11094 4334 11104 4360 11057 4337 11038
TIME...MOT...LOC 2321Z 239DEG 27KT 4333 11086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TLNearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.